MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 L-D FIBULA PL 11H L 147MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 L-D FIBULA PL 11H L 147MM; PLATE, FIXATION, BONE
Model Number 72465111N
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ankle orif surgery, when taking the final x-ray pictures of the fracture, it was noted that a 2.7mm locking screw that was engaged into the evos lateral distal fibula plate, was found to be too long and invading the joint.It was decided to exchange the screw to a shorter one.When using the t8 driver to remove the screws, it stripped and screws were no possible to be removed.A high speed burr was used to remove the surrounding plate around the stripped screw head in order to have access to place a pair of multi grips over the screw head and then it was removed.A delay greater than 30 minutes occurred due to this event.No injuries to patient ere reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, therefore the failure could not be confirmed.The clinical/medical team concluded, no relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.(b)(4).

Brand Name
EVOS 2.7/3.5 L-D FIBULA PL 11H L 147MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11449952
Report Number1020279-2021-01935
Device Sequence Number19787814
Product Code HRS
UDI-Device Identifier00885556643341
UDI-Public00885556643341
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72465111N
Device Catalogue Number72465111N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;